Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 27, 1996, 5:16 PM CDT for Ward County, Winkler County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1996, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 27, 1996, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 272216 FFWMAF TXC475-495-280215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 516 PM CDT THU JUN 27 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...WARD COUNTY ...WINKLER COUNTY AT 510 PM CDT THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING SLOWLY ACROSS WARD AND WINKLER COUNTIES. OVER THE LAST 2 HOURS...DOPPLER RADAR ESTIMATED RAINFALLS OF 1 TO 3 INCHES OVER THE WESTERN PORTIONS OF THESE COUNTIES. DUE TO THE SLOW MOVEMENT OF THESE THUNDERSTORMS AND REDEVELOPMENT OVER THE SAME AREAS...ADDITIONAL HEAVY RAIN IS LIKELY WITH ANOTHER 1 TO 3 INCHES POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GR@OUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:14 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 27, 3:14 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 313 PM CDT THU JUN 27 1996 ANALYSIS OF LATEST WV AND IR/VIS LOOPS INDICATES THE MOISTURE CONNECTION CONTINUES FROM THE SOUTH AND EAST. WITH STRONG EASTERLY FLOW OVER CENTRAL MEXICO...DEFORMATION ZONE IS CLEARLY EVIDENT OVER SOUTHERN BAJA. THIS DEFORMATION ZONE DOES APPEAR TO INDICATE A DECREASE IN MOISTURE FROM THE BAJA AREA. HOWEVER...WITH THE STRONG ANTICYCLONIC CIRCULATION TO THE EAST...EXPECT MOISTURE TO CONTINUE INTO THE PB FOR AT LEAST NEXT 24-48 HOURS. LOOKING AT THE MODELS...ETA SOLUTION LOOKS BEST. ETA SHOWING WAA OVER NORTHERN ZONES FOR THE 12-24 HOUR PERIOD. WITH GOOD VV IN THIS AREA AS WELL...RECOMMEND INCREASING POPS FOR ZONES 45 AND 50 FROM 30 TO 40 PERCENT. ETA ALSO SHOWS SOME VORTICITY IN THIS AREA FOR THE SAME PERIOD WHICH WILL ENHANCE DEVELOPMENT. AS FOR TEMPERATURES...HAVE GONE WITH GUIDANCE ON ALL BUT MRF. WITH MRF DEWPOINTS IN THE UPPER 50S...BELIEVE GUIDANCE IS TOO LOW. THANKS TO LBB FOR INPUT AND GUIDANCE. CNM 72 50 MAF 71 20 MRF 67 50 P07 75 20 HUBER
In the hours before
Special weather statement, Jun 27, 11:25 AM CDT, 5 hours 51 minutes before
NMZ027>029-TXZ045>048-050>052-057>063-067>070-074-075-079>082-280500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 1123 AM CDT (1023 AM MDT) THU JUN 27 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN WEST TEXAS: ANDREWS CULBERSON GLASSCOCK MARTIN REAGAN UPTON BORDEN DAWSON HOWARD MIDLAND REEVES WARD BREWSTER ECTOR JEFF DAVIS PECOS SCURRY WINKLER CRANE GAINES LOVING PRESIDIO TERRELL AND IN SOUTHEAST NEW MEXICO: EDDY LEA SYNOPSIS: DEEP MOISTURE CONTINUES TO STREAM INTO FAR WEST TEXAS AND NEW MEXICO FROM THE GULF OF MEXICO. ALTHOUGH WE EXPECT WIDELY SCATTERED THUNDERSTORMS OVER MOST OF THE EASTERN PERMIAN BASIN...WE EXPECT THE THUNDERSTORM ACTIVITY TO BE MORE WIDESPREAD GENERALLY WEST OF A SEMINOLE...MONAHANS...ALPINE LINE. SOME OF THE STORMS WEST OF THIS LINE MAY PRODUCE LOCALLY HEAVY RAIN AMOUNTS AND WIND GUSTS IN THE 35 TO 45 MPH RANGE. WE DO NOT EXPECT ANY OF THE STORMS THROUGHOUT OUR TEXAS AND NEW MEXICO WARNING AREA TO DEVELOP INTO SEVERE THUNDERSTORMS. SPOTTER ACTIVATION IS NOT ANTICIPATED. HUBER
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:39 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 61 min |
| Jun 27, 6:57 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.